MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 ROLLER PUMP 150 (S5 RP150); CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 ROLLER PUMP 150 (S5 RP150); CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-80-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no known patient involvement.H10: livanova deutschland manufactures the s5 roller pump.The incident occurred in japan.The complained pump was verified, and the issue was confirmed: when the main power is turned on, the pump turns on and confirms normal startup.When i turned off the power to the pump and then turned it on again, the switch when turned on we confirmed that the switch position when turned on was not maintained and returned to the off state.We replaced the switches.After replacement, normal startup was confirmed if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that, while powering up the pump, an error was displayed and the power would not turn on even if it was turned on.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: complaints database review revealed that no further issue has been submitted for this unit since its manufacturing date in 2019.The push button switch is a small, sealed mechanism that completes an electric circuit when it is pressed.When it is in the "on" position, a small metal spring inside makes contact with two wires, allowing electricity to flow.When it's off, the spring retracts, contact is interrupted, and current does not flow.If the switch does not properly latch, most likely its internal spring is faulty.Based on the above, considering that the reported error occurred at setup, prior to procedure, and that no issue with the internal boards nor hall sensor was confirmed, the claimed error was most likely related to manipulation by the user of the pump without switching it off.The failure to power up and troubleshoot the error was instead related to a faulty spring of the push button switch, due to wear.The wearing of electro-mechanical devices can be originated by the specific use conditions at customer's site and may have contributed to the event.

Brand Name
S5 ROLLER PUMP 150 (S5 RP150)
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19340531
Report Number9611109-2024-00224
Device Sequence Number8687724
Product Code DWB
UDI-Device Identifier04033817900382
UDI-Public(01)04033817900382(11)190820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-80-00
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown